Thunderstorm Wind, Lincoln
- When
- July 31, 5:08 AM CST
- Where
- Lincoln County, 3.45 mi N of Ivanhoe
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.520, -96.250
Thunderstorm winds damaged power poles.
Thunderstorms produced damaging winds in Lincoln County and marginally large hail in Lyon County of southwest Minnesota on the morning of July 31st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced damaging winds in Lincoln County and marginally large hail in Lyon County of southwest Minnesota on the morning of July 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 31, 2:45 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT THU JUL 31 2008 .DISCUSSION... COMPLEX N OF FCST AREA SHUD MOVE FAIRLY QUICKLY SEWD THRU MAINLY NERN HALF OF AREA NEXT SVRL HRS...AND BE MOSTLY GONE BY 15Z. THIS MAY NOT LEAVE MUCH FOR REST OF TDA BUT WITH SOME LO LVL SUPPORT LINGRNG WILL KEEP SOME MENTN E FOR THIS AFTN INTO THIS EVE. AS SFC LOW MOVES EWD OVER AREA...DRIER AIR SHUD BE TRYING TO FILTER IN FROM THE W. MORE IMPORTANTLY LTL THERMAL OR UPPER SUPPORT FOR ANY PCPN LATR TNGT INTO THE STAR OF THE COMING WEEKEND. KEY IS UPPER RDG BUILDG MORE STGLY NEWD INTO AREA ON MODELS. EVEN THE ECMWF WHICH IS FINALLY COMNG IN HINTS AT THIS STGR RDG BUILG EVEN THO I ONLY SEE IT THRU 24 HRS ATTM. THIS WILL PRBLY LEAD TO DECENT WARMNG/CAPPING OVER FCST AREA AND QUITE WARM WX THRU WEEKEND WITH NOT MUCH PCPN THREAT. IN DFRNCE TO MORE FAVORD PATTRN SHOWN BY NAM...CONTINUITY...AND SPC OUTLOOK WILL KEEP SOME MENTN IN THE E FOR SAT NGT. THAT AND WE HAVE HAD TRBL GETTING THAT RDGNG TO BUILD INTO AREA SO FAR THIS SUMMER. NEVERTHELESS LEAN TO NAM/CANADIAN SOLN ON STGR RDGNG FOR NOW. LTL CHANGE IN MON THRU WED PD WITH COOLING BY END OF PD AND SOME CHC OF TSTMS BASED ON RDG ERODING AS GFS PROJECTS. && .AVIATION... VFR CONDITIONS ARE LIKELY TO PREVAIL THROUGH A VAST MAJORITY BOTH AREALLY AND TEMPORALLY THROUGH 12Z FRI. EXCEPTIONS WILL BE THREAT FOR MVFR VSBYS ARND KFSD AND KSUX THRU ARND 13Z IN LIGHT FOG. CONVECTION WL GET CLOSE TO KHON BTWN 11Z AND 14Z...WITH MORE CERTAINTY OF OUTFLOW WINDS SHIFTING TOWARD NLY DIRECTION AND BRIEFLY GUSTY BY 11Z-13Z WINDOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS/CHAPMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 508 AM CDT THU JUL 31 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 508 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WITH DAMAGING WINDS MAY AFFECT SOUTHWEST MINNESOTA EARLY THIS MORNING...ESPECIALLY IN THE IVANHOE TO MARSHALL TO WINDOM AREAS. OTHER THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD PRODUCE ISOLATED LARGE HAIL AND DAMAGING WINDS IN SOUTHWEST MINNESOTA...SLIGHTLY WEST TO THE BROOKINGS SOUTH DAKOTA AREA...AND SOUTH TO THE SPIRIT LAKE...SPENCER...AND STORM LAKE IOWA AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT IN AND NEAR SOUTHWEST MINNESOTA. ISOLATED STORMS COULD BE SEVERE. SCATTERED THUNDERSTORMS ARE EXPECTED LATE SUNDAY INTO MONDAY...WITH A FEW SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH 900 AM IN PART OF SOUTHWEST MINNESOTA...AND POSSIBLE AFTER 300 PM IN SOUTHWEST MINNESOTA AND SMALL ADJACENT PARTS OF SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The Sioux Falls radar (KFSD), 110 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged power poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126440, 126441, 126442.